The Power and Pitfalls of Omics: George Davey Smith’s storming talk at ME/CFS conference
Read about the talk that stole the show at a recent ME/CFS conference in Simon McGrath's two-part blog.
Discuss the article on the Forums.

mutaflor side effects, anyone?

Discussion in 'General Treatment' started by Ivana, May 4, 2012.

  1. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    hi all,

    just wondering if anyone has taken Mutaflor or mutaflor 100? Im on my second course of it and i find that both times it hhas given me extreme nusea, stomach pains and worsened fatigue. Any one know why this is? Or has similar experience with it?

    Best wishes
    ivana
     
  2. nanonug

    nanonug Senior Member

    Messages:
    1,250
    Likes:
    415
    Virginia, USA
    If you feel worse on probiotics, in my opinion that signals a good chance of SIBO.
     
  3. Sparrow

    Sparrow Senior Member

    Messages:
    691
    Likes:
    856
    Canada
    I've had issues with some probiotics and particularly prebiotics, but Mutaflor was fine for me. I hate all of this stuff, though - so hard to tell if you're reacting poorly to it, or whether it's killing off something and the consequences feel like crap. If the side effects didn't die down last time, though, I would say get off it.
     
  4. Ivana

    Ivana Senior Member

    Messages:
    112
    Likes:
    10
    Thanks for your replies.
    Yeah it sucks not knowing what is causing the side-effects. I write everything down so I can look back and see if there is a pattern forming when I start taking certain meds.

    I think I have SIBO as I have intolerances, I'll ask my doctor about it this week.
     
  5. Adster

    Adster Senior Member

    Messages:
    595
    Likes:
    263
    Australia
    Probiotics can cause an amine reaction in sensitive people.
     
  6. Crux

    Crux Senior Member

    Messages:
    1,101
    Likes:
    766
    USA
    I'm bumping this thread in case anyone is kind of like me. ( doesn't test much, low money,etc.)

    I received the Mutaflor yesterday, popped one in my mouth, and then read the insert. It's not for immune-compromised folks, like those with AIDS, lymphoma, or on long term corticosteroid treatment.

    I realize this is a common warning with supplements and drugs, but I felt I should include it. ( Disclosure: I've been on long term corticosteroid treatment.)

    The particular Mutaflor I received was expired. 03/06/2015.

    I was going to test the viability of it, but, since I experienced some of the usual side effects from other probiotics, I no longer feel the need.

    The side effects were : neuritis in my feet...that buzzing of the nerves feeling, ( not pain or numbness), and a canker sore.

    This is enough of a warning to stop. Continued use of other probiotics has proven this to me. ( more neuritis, more cankers, pain, etc.)

    Well, it looks like I'll be battling (suspected) SIBO and lactic acidosis for a long while.

    Anyway, hope this saves someone some money,and stuff.
     
    Gondwanaland likes this.

See more popular forum discussions.

Share This Page